Could the Retin A I’ve been using on my eyelids cause a problem and eye area in general?
Dear ST readers, friends and all, please, please remember that there is just is no way I can possibly answer all your questions, even though I’d like to. We get hundreds here now. So, I’ll do my best and I try to pick questions that resonate with other questions, sort of recurring themes. Also, we are working on a feature such that you will get an email if I do answer your question so you’ll know.
So to answer your question, generally Retin A is too irritating, full strength to use on eyelid skin. There are eye creams specifically formulated for this very thin skin that have retinol (a weaker version of Retin A/tretinoin) in them that many will tolerate. Some have also tried diluting the Retin A 0.025% or Renova 0.02% 1 to 3 with eye cream at night and that may work for some also.
The other part is that unless you are being irritated or are allergic to a cream, it can’t make your skin worse. The worse thing that would happen is just no improvement. If puffy eyelid skin persists, please see your dermatologist. Puffy eyelids can be caused by a whole list of things including allergies, too much salt, alcohol or sugar the night before, irritation or allergic reactions to all sorts of products including aerosols like perfumes, etc.!!! Once puffy eyelid skin resolves, there may be a usually temporary crinkling/drooping from the recent stretching.
Hope this helps,
Dr. B I
Learn more information about eye cream products.